Oklahoma, 2025

Tornadoes and Damaging Winds in Oklahoma, June 6, 2025

June 6, 2025 · NWS TSA · 15 events in 9 counties and zones

Strong to severe thunderstorms developed during the evening of the 5th over southeast Colorado, southwest Kansas, and the western Oklahoma Panhandle. The storms moved southeast through the early morning hours of the 6th, evolving into a well-organized squall line by the time they moved into eastern Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$219,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong to severe thunderstorms developed during the evening of the 5th over southeast Colorado, southwest Kansas, and the western Oklahoma Panhandle. The storms moved southeast through the early morning hours of the 6th, evolving into a well-organized squall line by the time they moved into eastern Oklahoma. The line of strong to severe thunderstorms produced several tornadoes and damaging wind across eastern Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 6, 12:52 AM CST, 2 hours 2 minutes earlier. Its key messages:

  • Issued at 147 AM CDT Fri Jun 6 2025
  • Strong to severe storms and heavy rainfall today. Similar pattern tonight into Saturday. Focus may shift slightly southward Saturday night into Sunday and even more southward Saturday night into Sunday.
  • The multiple rounds of rainfall will result in an increased flash and main-stem river flooding threat.
  • A cold front will bring a chance for storms early next week, with drying conditions expected midweek. Odds favor below average temperatures for this time of year through mid week.
Area forecast discussion, Jun 6, 12:52 AM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
152 AM CDT Fri Jun 6 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Issued at 147 AM CDT Fri Jun 6 2025

  - Strong to severe storms and heavy rainfall today. Similar
    pattern tonight into Saturday. Focus may shift slightly
    southward Saturday night into Sunday and even more southward
    Saturday night into Sunday.

  - The multiple rounds of rainfall will result in an increased
    flash and main-stem river flooding threat.

  - A cold front will bring a chance for storms early next week,
    with drying conditions expected midweek. Odds favor below
    average temperatures for this time of year through mid week.

&&

.SHORT TERM...
(Today)
Issued at 147 AM CDT Fri Jun 6 2025

MCS continues to organize across N OK with storms strengthening
and likely spreading severe weather into portions of NE OK through
early morning. The warm front currently near Interstate 40 through
east central OK may arc northwestward into the developing complex
as it enters NE OK and offer a potential an uptick in complex
intensity. Otherwise, a slightly more stable airmass does reside
north of the warm front and the advancing complex may trend toward
a more isolated severe threat with eastward extent. Additionally,
potential for preceding convection north of the warm front may
expand in coverage ahead of the main wave and produce a zone of
enhanced heavier convection which would quickly raise flash flood
potential. This scenario could develop in a short time frame and
impacts could develop quickly. The overall system will be
progressive through the morning with widespread coverage becoming
more scattered by mid afternoon.

&&

.LONG TERM...
(Tonight through Thursday)
Issued at 136 AM CDT Fri Jun 6 2025

A similar pattern is likely to develop again tonight into the
morning hours on Saturday. While details often change depending on
the preceding convective influences, the idea of storms developing
by evening and expanding in coverage across the forecast area
tonight is generally well agreed upon at this time. Storms would
again be exiting the forecast area by afternoon on Saturday.

Saturday night into Sunday may mark a more southward focus for the
heaviest precip and favor the southern half of the forecast area.
Troughing deepens through the central CONUS on Sunday and drives
a stronger front and yet another storm complex southward. Current
indications are that this MCS would again favor areas west and
possibly the southern half of the forecast area. All the above
scenarios would pose a risk of severe weather and potential
flooding.

The active storm period likely wanes for early to mid next week
with seasonably pleasant weather.

&&

.AVIATION...
(06Z TAFS)
Issued at 1252 AM CDT Fri Jun 6 2025

Scattered showers and a few storms will remain possible near the
Oklahoma Kansas border into the early morning hours ahead of a
developing MCS currently over far northwest Oklahoma. This complex
moves into northeast Oklahoma early this morning and spreads east
and southeast across the CWA through the late morning hours.
Within the convection, IFR/MVFR conditions and gusty winds are
currently anticipated. Behind the storm complex, a period of
IFR/MVFR ceilings are forecast into late morning and early
afternoon hours before lifting back to VFR for the rest of the
TAF period. Additional showers/storms look to develop again just
outside of this TAF period. Winds remain variable into the morning
hours, become west southwesterly for the afternoon hours, and
then go back to variable Friday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   84  70  84  66 /  70  80  70  20
FSM   86  72  86  69 /  80  60  70  50
MLC   87  73  87  66 /  80  50  60  50
BVO   82  66  82  63 /  60  80  60  10
FYV   82  69  82  64 /  90  70  80  30
BYV   82  67  81  64 /  90  70  80  30
MKO   84  69  84  65 /  90  60  80  40
MIO   81  67  81  64 /  90  70  70  20
F10   85  68  85  65 /  80  70  70  40
HHW   88  73  89  69 /  50  10  30  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday afternoon for OKZ054>072.

AR...Flood Watch through Saturday afternoon for ARZ001-002-010-011-
     019-020.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...20
Hazardous weather outlook, Jun 5, 5:04 PM CST, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
604 PM CDT Thu Jun 5 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
604 PM CDT Thu Jun 5 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After Midnight.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

FLASH FLOOD.
	RISK...Limited.
	AREA...Mainly Northeast Oklahoma.
	ONSET...Late Tonight.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...After Midnight.

DISCUSSION...
Isolated severe thunderstorms in central and south central
Oklahoma may move into parts of southeast Oklahoma this evening
before weakening. Large hail and damaging winds may accompany
these storms.

A complex of strong to severe thunderstorms is expected to
develop this evening across southern Kansas and northwest Oklahoma
and move southeast into eastern Oklahoma after midnight as a well
organized MCS. A swath of damaging wind gusts seems likely across
parts of eastern Oklahoma late tonight, along with a low tornado
threat. Training of storms may also lead to locally heavy rainfall
and flash flooding concerns late tonight into early Friday
morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY and SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY and WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
The line of storms will be ongoing into Friday morning, bringing
the same hazards (wind, heavy rain) into the rest of the forecast
area. Additional lines of storms are then expected early Saturday,
Sunday, and potentially Monday mornings. In each case heavy rain
leading to flash flooding and severe weather are possible.
Overall, the heaviest rain should shift south into southeast
Oklahoma and north Texas by Sunday. Drier weather will then
develop for the middle of next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 6, 12:47 AM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
147 AM CDT Fri Jun 6 2025

OKZ054-060715-
Osage OK-
147 AM CDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OSAGE COUNTY
THROUGH 215 AM CDT...

At 146 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Sunset Lake, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Bigheart...                       Osage Hills State Park...
Wah Sha She State Park...         Bartlesville Municipal Airport...
Hulah...                          Okesa...
Pawhuska...                       Sunset Lake...
Bartlesville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3691 9600 3671 9600 3664 9635 3681 9645
      3700 9614 3700 9612
TIME...MOT...LOC 0646Z 240DEG 30KT 3675 9629

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 6, 2:05 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
305 AM CDT Fri Jun 6 2025

OKZ054-055-060830-
Osage OK-Washington OK-
305 AM CDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OSAGE AND NORTHERN
WASHINGTON COUNTIES THROUGH 330 AM CDT...

At 305 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Hulah, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Wah Sha She State Park...         Hulah...
Copan...                          Dewey...
Bartlesville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3696 9579 3694 9579 3694 9581 3681 9581
      3675 9607 3691 9616 3700 9600 3700 9580
TIME...MOT...LOC 0805Z 244DEG 15KT 3687 9604

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

The radar

The Tulsa radar (KINX), 81 km away, was scanning. The volume nearest the first event began at 08:54 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 7 tornado. Local standard time, as filed.

Thunderstorm Wind, Osage

When
June 6, 2:54 AM CST
Where
Osage County, 3 mi N of Hominy
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
36.463, -96.400

Strong thunderstorm wind snapped power poles.

Thunderstorm Wind, Osage

When
June 6, 3:10 AM CST to 3:20 AM CST
Where
Osage County, 2.31 mi SSW of Wynona
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.518, -96.342

The Oklahoma Mesonet station near Wynona measured 58 to 60 mph thunderstorm wind gusts for 10 minutes.

Thunderstorm Wind, Rogers

When
June 6, 3:55 AM CST
Where
Rogers County, 4 mi WSW of Oologah
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
36.428, -95.766

Thunderstorm wind gusts were measured to 60 mph.

Tornado, Mayes

When
June 6, 4:56 AM CST to 5:00 AM CST
Where
Mayes County, 5.96 mi SE of Murphy to 7.81 mi SSE of Locust Grove
Rating
EF1
Path length
3.4 mi
Path width
300 yd
Continued into
Cherokee, Ok (TSA)
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
36.086, -95.178

This is the first segment of a two segment tornado. The tornado developed near the intersection of the E640 Road and the N440 Road. It moved east-northeast destroying a large barn, uprooting numerous trees, and snapping numerous tree limbs, crossing into Cherokee County near the E635 Road. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 100 mph.

Tornado, Cherokee

When
June 6, 5:00 AM CST to 5:02 AM CST
Where
Cherokee County, 1.44 mi NW of Peggs to 1.32 mi NNE of Peggs
Rating
EF1
Path length
1.4 mi
Path width
300 yd
Reported by
Emergency Manager
Coordinates
36.095, -95.118

This is the second segment of a two segment tornado. The tornado moved into Cherokee County near the E635 Road, and moved east-northeast crossing Highway 82 and the N440 Road before dissipating. The tornado uprooted trees and snapped numerous large tree limbs. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.

Thunderstorm Wind, Mayes

When
June 6, 5:05 AM CST
Where
Mayes County, 6.56 mi ESE of Murphy
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Amateur Radio
Coordinates
36.100, -95.150

Strong thunderstorm wind destroyed a large barn, blew down a tree, snapped numerous large tree limbs.

Tornado, McIntosh

When
June 6, 5:22 AM CST to 5:29 AM CST
Where
McIntosh County, 2.12 mi SSE of Onapa to 1.19 mi S of Texanna
Rating
EF1
Path length
5.6 mi
Path width
300 yd
Reported by
Emergency Manager
Coordinates
35.373, -95.533

This tornado developed north of Texanna Road and E of the S 4200 Road, and moved southeast uprooting trees and snapping large tree limbs until it dissipated after crossing the E 1160 Road. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.

Thunderstorm Wind, Muskogee

When
June 6, 5:27 AM CST
Where
Muskogee County, 3 mi NW of Warner
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
35.531, -95.338

Strong thunderstorm wind blew the roof and metal siding from a barn, and snapped numerous large tree limbs.

Thunderstorm Wind, McIntosh

When
June 6, 5:30 AM CST
Where
McIntosh County, 0.45 mi N of Eufaula
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.286, -95.581

Strong thunderstorm wind blew down power lines in and around town.

Tornado, Sequoyah

When
June 6, 5:52 AM CST to 6:02 AM CST
Where
Sequoyah County, 2.53 mi W of Vian to 0.54 mi NW of Mc Key
Rating
EF1
Path length
7.6 mi
Path width
1,100 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
35.497, -95.015

This tornado developed west of Vian, between I-40 and Highway 64. The tornado moved east-southeast along and just north of I-40 to the vicinity of the Vian exit on I-40. The tornado continued east-southeast down I-40, and then crossed Highway 64 near the E 1060 Road. It then turned east, moving along the E 1060 Road for about 1.6 miles before turning the northeast and dissipating near McKey Road, southwest of the community of McKey. The tornado uprooted trees, and damaged barns and homes. Based on this damage, maximum estimated wind in the tornado was 90 to 95 mph.

Thunderstorm Wind, Haskell

When
June 6, 5:55 AM CST
Where
Haskell County, 2.95 mi ENE of Whitefield
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
35.265, -95.181

The Oklahoma Mesonet station near Stigler measured thunderstorm wind gusts up to 67 mph.

Tornado, Sequoyah

When
June 6, 6:04 AM CST to 6:07 AM CST
Where
Sequoyah County, 0.34 mi NE of Mc Key to 1.58 mi WNW of Sallisaw
Rating
EF1
Path length
3 mi
Path width
650 yd
Reported by
NWS Storm Survey
Coordinates
35.483, -94.875

This tornado formed southwest of the community of McKey, and moved southeast initially, before turning to the northeast and dissipating northwest of Sallisaw. The tornado uprooted trees, and snapped large tree limbs along its path. Based on this damage, maximum estimated wind in the tornado was 90 to 95 mph.

Tornado, Sequoyah

When
June 6, 6:12 AM CST to 6:17 AM CST
Where
Sequoyah County, 2.01 mi ENE of Sallisaw to 3.04 mi S of Akins
Rating
EF1
Path length
4 mi
Path width
650 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
35.483, -94.768

This tornado formed between North Wheeler Avenue and the S 4640 Road, to the north of the E 1060 Road. The tornado traveled east-southeast , crossing the E 1060 Road near the S 4650 Road, and continued to the S 4670 Road before dissipating. It uprooted trees and damaged outbuildings. Based on this damage, maximum estimated wind in the tornado was 90 to 95 mph.

Thunderstorm Wind, Le Flore

When
June 6, 6:30 AM CST
Where
Le Flore County, 2.92 mi SSW of Cowlington
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.260, -94.797

Strong thunderstorm wind blew down a tree onto Highway 9.

Tornado, Sequoyah

When
June 6, 6:31 AM CST to 6:35 AM CST
Where
Sequoyah County, 0.38 mi SE of Liberty to 1.53 mi E of Remy
Rating
EF1
Path length
3.6 mi
Path width
900 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
35.476, -94.566

This tornado developed in the western sections of the community of Liberty. It moved along and just south of the E 1060 Road. The tornado produced minor damage to the school roof, uprooted trees, and blew down power poles. Based on this damage, maximum estimated wind in the tornado was 85 to 90 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyThe tornado archive for Oklahoma, 2025Warnings in Oklahoma, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269671, 1268432, 1269672, 1280025, 1280027, 1269685, 1280063, 1269687, 1269673, 1279651, 1269683, 1279654, 1279655, 1269681, 1279656.